I am taking Buspirone for anxiety and am awake all night long.
Hi LCJ. Buspirone(Buspar) does sometimes cause insomnia.I was on it years ago to treat GAD,but it had no affect on the anxiety,in fact, it seemed to make it worse. I took sleeping meds while I was on it,so yes, you can safely do so with buspirone.You of course should only do this with your Dr's okay,and with a recommendation of an OTC or a script.You don't mention how long you have been taking buspirone,so I'll just add that if you recently started it,say,within the last 2-3 weeks,the sleeping issue may pass as your body becomes more used to the med.Just be careful,and don't take anything OTC unless your Dr says okay.It's a waiting game,a frustrating one and obviously since it's after 4:00 AM and I'm wide awake,I totally get where you're coming from. I hope the anxiety issue is responding to your med,as anxiety can keep you up as well.Hoping for the best for you, tejas129
Hello LCJ99. Insomnia is a side effect to taking the drug. The longer on it, the (usually) less the side effect, in this case insomnia. Ask your doctor to perscribe a hypnotic, if you find it does not ease up. Regards pledge
Buspirone XR kept had me waking every hour. Ask you dr about changing to non- extended Buspirone.
- Buspirone Information for Consumers
- Buspirone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Buspirone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.